Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 1, 2004, 3:40 PM CDT for Monroe County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 3:40 PM CDT (20:40 UTC)
- Expired
- May 1, 2004, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS54 KMOB 012040 SVRMOB ALC099-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 415 PM CDT * AT 335 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH A HISTORY OF QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MEXIA...OR ABOUT NEAR MONROEVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETERMAN AND KEITH BY 350 PM CDT TUNNEL SPRINGS BY 355 PM CDT RIVER RIDGE BY 400 PM CDT NATCHEZ BY 405 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3155 8753 3142 8738 3168 8709 3183 8735 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:02 PM CDT, 38 minutes earlier.
Area forecast discussion, May 1, 3:02 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 302 PM CDT SAT MAY 1 2004 .SHORT TERM...THE LATEST SURFACE ANALYSIS SHOWS THE FRONT NEAR THE TEXAS COAST WITH PARTLY CLOUDY SKIES ACROSS THE FORECAST AREA. A WEAK BOUNDARY WAS ALSO NOTED SLOWLY SETTLING SOUTHWARD ACROSS MISSISSIPPI AND INITIATING SOME SCATTERED THUNDERSTORMS. PLENTY OF INSOLATION HAS WORKED TO DISSIPATE THE MESOHIGH OVER THE REGION...WITH CAPES RISING TO AROUND 2500. WHILE THE UPSTREAM MCS APPROACHES...SCATTERED THUNDERSTORMS CURRENTLY ACROSS MISSISSIPPI AND SOME OVER THE FORECAST AREA WILL EXPAND INTO THE FORECAST AREA EARLY THIS EVENING...AS THE DIVERGENT LOW LEVEL PATTERN CURRENTLY IN PLACE ACROSS THE FORECAST AREA COMES TO AN END. WHILE THE MAIN 500 MB TROF APPROACHES...MID LEVEL SHORTWAVE ENERGY ASSOCIATED WITH THE MCS COMPLEX OVER LOUISIANA/TEXAS WILL ADVANCE EASTWARD INTO SOUTHERN MISSISSIPPI THIS EVENING. WILL STAY WITH LIKELY POPS OVER THE WESTERN PORTION OF THE FORECAST AREA THIS EVENING...TRANSITIONING TO CATEGORICAL FOR LATE TONIGHT INTO SUNDAY MORNING ACROSS THE REMAINDER OF THE AREA AS THE MAIN DEEP LAYER LIFT AND ASSOCIATED CONVECTION MOVE THROUGH THE AREA. THIS SYSTEM CONTINUES TO LOOK MORE LIKE A RAIN EVENT THAN A SEVERE WEATHER EVENT...AS HELICITY VALUES REMAIN MARGINAL...30 TO 100...DYNAMICS ARE WEAKENING...AND WET BULB ZERO VALUES WILL BE OR REMAIN RATHER HIGH...NEAR 12000 FT. SPC CONTINUES TO MAINTAIN A SLIGHT RISK OVER THE AREA SO WILL OPT TO MENTION THAT SOME STORMS MAY BE STRONG OVER WESTERN SECTIONS TONIGHT AND EASTERN SECTIONS SUNDAY MORNING. HPC HAS OUTLOOKED THE COASTAL PORTION OF THE AREA FOR FLASH FLOODING POTENTIAL DUE TO THE PRESUMED PATH OF STRONGEST STORMS...BUT HAVE OPTED TO ADD WORDING OF LOCALLY HEAVY RAINFALL POSSIBLE AND FORGO A FLASH FLOOD WATCH FOR NOW. PER HPC GRAPHICS...RAINFALL AMOUNTS SHOULD GENERALLY REMAIN BELOW 1 INCH. && .EXTENDED...THE 500 MB TROF EVENTUALLY SLIPS OFF THE EAST COAST BY FIRST OF THE WEEK ALLOWING FOR DEEP RIDGING TO RETURN. LOOKS TO BE A RATHER DRY PATTERN THROUGH LATE IN THE WEEK WITH AFTERNOON TEMPS NEAR OF SLIGHTLY ABOVE SEASONABLE NORMS. && .MARINE...RADARS UPSTREAM SHOW A SQUALL LINE INTO SOUTH CENTRAL LOUISIANA...EXTENDING TO OFF THE SOUTHEAST TEXAS COAST. INITIALIZATION OF MODEL DEEP LAYER LIFT WHERE STORMS EXIST...BRINGS BULK OF STORMS ACROSS THE MARINE AREA...BETWEEN 12 AND 21Z SUNDAY MORNING. THUS...WILL MAINTAIN WINDS AND SEAS HIGHER IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH SUNDAY MORNING. SURFACE FRONT LOOKS TO PASS THROUGH THE COASTAL WATERS THROUGH THE DAY ON SUNDAY AS GOOD MODEL CONSENSUS SETS UP...SHOWING WIND SHIFT OCCURRING AROUND 15Z SUNDAY AND BEYOND WITH AN INCREASE IN WIND SPEED. WINDS AND SEAS SUBSIDE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST. /10 && .FIRE...NO CONCERNS THROUGH SUNDAY...BUT WILL HAVE TO GO WITH A FIRE WEATHER WATCH FOR MONDAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES. && .PRELIMINARY TEMPS / POPS... MOBILE 66 76 53 77 / 90 70 20 10 PENSACOLA 67 77 56 76 / 60 90 20 20 DESTIN 68 77 60 76 / 60 80 20 20 EVERGREEN 65 77 51 75 / 60 90 20 20 WAYNESBORO 61 68 47 77 / 90 60 20 10 CAMDEN 65 76 49 74 / 90 90 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...FIRE WEATHER WATCH MONDAY FLZ001>006-008. MS...NONE. && 29/10
Hazardous weather outlook, May 1, 6:00 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT MAY 1 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 600 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT STRONG...POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO INLAND SOUTHEAST MISSISSIPPI THIS EVENING. THE STORMS WILL MOVE EAST INTO SOUTHWEST ALABAMA DURING THE LATE EVENING AND ON INTO SOUTH CENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE AFTER MIDNIGHT. THE LINE OF STORMS...SOME SEVERE WILL DEVELOP IN ADVANCE OF A COLD FRONT THAT IS EXPECTED TO BE ALONG INTERSTATE 65 BY SUNDAY MORNING. DAMAGING WINDS AND HAIL ALONG WITH HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREAT. DUE TO SATURATED GROUNDS IN SOME AREAS FROM PRIOR HEAVY RAINS...SOME PONDING AND FLOODING IN LOW TERRAIN WITH POOR DRAINAGE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SOME STRONG STORMS WITH HEAVY RAIN AND STRONG WINDS MAY BE ONGOING EARLY SUNDAY MORNING OVER THE FAR EASTERN SECTIONS...GENERALLY EAST OF A GREENVILLE ALABAMA TO NAVARRE FLORIDA LINE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED THIS EVENING AND TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:51 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.